Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 41, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 28, 2005, 6:45 PM CDT for Scott County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2005, 6:45 PM CDT (23:45 UTC)
- Expired
- Sep 28, 2005, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Scott County, AR
The radar
The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -436 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 282346
FFWLZK
ARC127-290145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT WED SEP 28 2005
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTT COUNTY IN WESTERN ARKANSAS
* UNTIL 845 PM CDT
* AT 645 PM...DOPPLER RADAR IN LITTLE ROCK CONTINUES TO INDICATE
SHOWERS AND THUNDERSTORMS EXTENDING FROM POTEAU OKLAHOMA TO NEAR Y
CITY ARKANSAS. THESE SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP
FURTHER WESTWARD INTO OKLAHOMA...AND WERE MOVING SOUTHEAST AT AROUND
30 MPH. RADAR ESTIMATES THAT AS MUCH AS TWO TO THREE INCHES OF RAIN
HAS FALLEN IN WESTERN SCOTT COUNTY OVER THE LAST HOUR. WITH
ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED...THE FLASH FLOOD
THREAT WILL ONLY INCREASE.
THERE ARE MANY LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN
FLOODING RAINS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER
TO CARRY VEHICLES AWAY.
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3471 9431 3472 9430 3474 9445 3492 9444
3496 9437 3496 9424 3509 9423 3510 9415
3503 9406 3502 9370 3476 9372 3472 9385
3469 9388
$$
571 follow-up statement
000
WGUS74 KLZK 290113
FFSLZK
ARC127-290145-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
813 PM CDT WED SEP 28 2005
...THE FLASH FLOOD WARNING FOR SCOTT COUNTY HAS BEEN CANCELED...
THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 845 PM FOR SCOTT
COUNTY HAS BEEN CANCELED. THE SHOWERS AND THUNDERSTORMS HAVE MOVED
OUT OF THE AREA. THUS...THE FLASH FLOOD THREAT HAS ENDED.
LAT...LON 3471 9431 3472 9430 3474 9445 3492 9444
3496 9437 3496 9424 3509 9423 3510 9415
3503 9406 3502 9370 3476 9372 3472 9385
3469 9388
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 6:17 PM CDT, 28 minutes earlier.
Area forecast discussion, Sep 28, 6:17 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 617 PM CDT WED SEP 28 2005 .MESOSCALE UPDATE... UPDATED ALL FORECAST PRODUCTS TO FRESHEN UP HOURLY GRIDDED DATA...AND TO ADD SEVERE THUNDERSTORM WATCH NUMBER 823. ALSO...ADDED WIND GUST POTENTIAL TO THE WEST AS THE FRONT MOVES THROUGH LATER THIS EVENING. TWO LINES OF SHOWERS AND THUNDERSTORMS STRETCH ACROSS NORTHERN AND WESTERN ARKANSAS FROM FULTON COUNTY TO NEWTON COUNTY...AND FROM LOGAN/YELL COUNTY THROUGH SOUTHERN SCOTT COUNTY. THESE HAVE FORMED ALONG PRE-FRONTAL TROUGH AXIS ORIENTED SW-NE OVER WESTERN AND NORTHERN ARKANSAS. WHILE ISOLATED HAILERS ARE POSSIBLE...STORMS HAVE BEEN AND WILL CONTINUE TO BE MOSTLY WIND PRODUCERS...AS HOT SURFACE TEMPS AND APPROACHING COLD AIR INTERACT. FAIRLY IMPRESSIVE BOWING HAS BEEN NOTED...WITH LARGELY OUTFLOW-DOMINANT STORMS. EXPECT THIS THREAT TO CONTINUE FOR SEVERAL MORE HOURS...GRADUALLY DECREASING AS THE LINE ENCOUNTERS SLIGHTLY MORE STABLE AIR TOWARD THE MS RIVER. && .PREV DISCUSSION.../ISSUED 215 PM CDT WED SEP 28 2005/ SHORT TERM...TONIGHT THROUGH SUNDAY MODELS IN TWO CAMPS THIS AFTERNOON WITH THE GEM AND NAM LEANING TOWARDS A WEAKER MORE PROGRESSIVE SOLUTION WHILE GFS/GEM/ECMWF SOLUTIONS ARE MORE AMPLIFIED AND SUBSEQUENTLY SLOWER. DECIDED TO GO WITH THE GFS SOLUTION FOR POSITIONING AND TIMING OF THE MAJOR PLAYERS AS IT HAS BEEN THE MOST CONSISTENT OF LATE AND IS IN BETTER AGREEMENT. MODEL DOES SEEM TO BE HAVING ITS USUAL FEED BACK CONCERNS SO WILL NOT GO QUITE AS HEAVY ON THE PRECIPITATION AMOUNTS AND LEAN TOWARDS THE MORE REALISTIC NAM FOR ACTUAL RAINFALL. NORTHERN STREAM CONTINUES TO BE VERY ACTIVE THIS PERIOD. THE SEMI PERMANENT UPPER RIDGE THAT HAS BEEN OVER THE SOUTHERN TIER OF THE COUNTRY CONTINUES TO BE FLATTENED OUT BY VIGOROUS SHORT WAVE TROF MOVING THROUGH THE NATIONS MIDSECTION. TROF EXPECTED TO DEEPEN AND TAKE ON MORE A NEGATIVE TILT AS IT RACES OFF TO THE EAST. SURFACE COLD FRONT ASSOCIATED WITH THIS FEATURE CURRENTLY LOCATED IN SOUTHEAST KANSAS AND IS PRECEDED BY A PREFRONTAL TROF THAT WILL EVENTUALLY BE TAKEN OVER BY THE ADVANCING FRONT. ATMOSPHERE THAT WAS STRONGLY CAPPED THIS MORNING WILL BE ERODED BY STRONG INSOLATION WITH CONVECTION LIKELY BREAKING OUT LATE THIS AFTERNOON AND EVENING ALONG AND BEHIND THE BOUNDARY WHERE BEST MOISTURE POOLS. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER EARLY THIS EVENING AS ATMOSPHERE WILL RAPIDLY DESTABILIZE WITH SB CAPES NEAR 2000 J/KG. FRONT ITSELF WILL SWEEP THROUGH THE STATE QUICKLY WITH BEST PRECIPITATION CHANCES OCCURRING DURING THE OVERNIGHT HOURS. BEST DYNAMICS WITH THIS SYSTEM WILL BE LOCATED WELL TO THE NORTHEAST BUT SCATTERED POPS ARE STILL WARRANTED AREA WIDE WITH MODELS SHOWING DECENT SURFACE CONVERGENCE AND ENHANCED LIFT AND SOME JET DYNAMICS TYAT DO COME INTO PLAY. BY THE TIME THURSDAY MORNING ROLLS AROUND...THE FRONT WILL BE LOCATED OVER THE EXTREME SOUTH WITH A LINGERING CHANCE OF SHOWERS THERE. THE REMAINDER OF THE CWA WILL BE DRY. ONCE THE FRONT PASSES...HIGH PRESSURE WILL BUILD INTO THE REGION TO BRING SOME OF THE COOLEST AIR WE HAVE SEEN IN QUITE A WHILE. IN FACT TEMPERATURES ACROSS THE BOARD WILL ONLY TOP OUT IN THE UPPER 60S TO MID 70S. AFTER A COOL START TO THE DAY ON FRIDAY....TEMPERATURES WILL BEGIN A SLOW MODERATION AS THE HIGH SLIPS OFF TO THE EAST AND WINDS VEER TO THE SOUTHEAST. FWC/MAV IN GENERAL AGREEMENT AND WILL GO WITH A BLEND OF NUMBERS. WHILE ALL THIS IS GOING ON...A CLOSED OFF UPPER LOW IN THE SOUTHERN STREAM WILL SLOWLY ADVANCE TOWARDS THE AREA. FEATURES DOES WEAKEN WITH TIME AS IT APPROACHES THE MID SOUTH OVER THE WEEKEND. BY THE TIME IT ARRIVES....UPPER LEVEL HIGH PRESSURE WILL BE EXPANDING OVER THE SOUTHEAST CONUS AND WILL EFFECTIVELY PUSH THE SYSTEM TO NORTH. ONLY AN INCREASE IN CLOUDS IS EXPECTED FROM THIS SYSTEM. LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY BY EARLY SUNDAY NIGHT...MOISTURE WILL BE LIMITED. HIGH PRESSURE WILL PREVAIL. AND TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL THROUGHOUT THE PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && 57
Hazardous weather outlook, Sep 28, 4:15 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 415 PM CDT WED SEP 28 2005 ARZ016-031>034-013-037-052-039-056-057-054-055-015-012-062-063- 038-067-066-065-064-069-068-025-005-004-007-042-003-041-040-043- 024-045-044-047-046-014-021-023-030-053-006-022-291000- INDEPENDENCE-CONWAY-FAULKNER-WHITE-WOODRUFF-SEARCY-SCOTT-PIKE- PERRY-JEFFERSON-ARKANSAS-HOT SPRING-GRANT-IZARD-NEWTON-DALLAS- CLEVELAND-YELL-CALHOUN-OUACHITA-DESHA-LINCOLN-DREW-BRADLEY- JACKSON-BAXTER-MARION-SHARP-GARLAND-BOONE-MONTGOMERY-POLK-SALINE- CLEBURNE-LONOKE-PULASKI-MONROE-PRAIRIE-STONE-JOHNSON-VAN BUREN-LOGAN-CLARK-FULTON-POPE 415 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD WILL CONTINUE TO MOVE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS WITH IT. THE FRONT WILL ENTER THE NORTHWEST CORNER OF THE STATE EARLY THIS EVENING AND MOVE SOUTHEAST QUITE QUICKLY...REACHING THE SOUTHERN BORDER BY MORNING. THE FRONT WILL BE PLOWING INTO A VERY WARM AND UNSTABLE AIR MASS WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG IT. SOME OF THE THUNDERSTORMS COULD BE STRONG TO POSSIBLY SEVERE THIS EVENING. THE BEST CHANCES OF SEVERE WEATHER WILL BE OVER THE WESTERN AND CENTRAL PARTS OF THE STATE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM THIS EVENING FOR A LARGE PORTION OF WESTERN ARKANSAS. STRONG GUSTY WINDS AND LARGE HAIL WILL BE THE PRIMARY CONCERN. THE TORNADO THREAT APPEARS TO BE MINIMAL AT THIS TIME BUT CAN NOT BE RULED OUT. THE FRONT WILL BE MOVING FAST ENOUGH THAT HEAVY RAIN DOES NOT APPEAR LIKELY. THE LINE OF THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL BE RATHER NARROW BUT STILL SWEEP THROUGH THE STATE DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST DURING THE NIGHT WITH THE PRECIPITATION ENDING BY MID EVENING OVER THE NORTHWEST AND OVER THE SOUTHEAST AROUND SUNRISE. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL MOVE ACROSS THE STATE IN THE WAKE OF THE COLD FRONT. COOLER AND DRIER AIR SHOULD KEEP TEMPERATURES CLOSE TO NORMAL. .SPOTTER ACTIVATION STATEMENT... SPOTTERS MIGHT BE ACTIVATED AS THE COLD FRONT MOVES THROUGH THE STATE. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 56
In the hours before
Local storm report, Sep 28, 6:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 PM CDT WED SEP 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 5 N PARIS 35.36N 93.72W
09/28/2005 LOGAN AR EMERGENCY MNGR
TREES DOWN.
0609 PM TSTM WND DMG WALDRON 34.90N 94.09W
09/28/2005 SCOTT AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALL OVER THE CITY.
&&
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 5:14 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion | 46 min |
| Sep 28, 5:18 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Yell | 42 min |
| Sep 28, 5:49 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 41 min |
| Sep 28, 5:56 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion, Searcy, Stone | 64 min |
| Sep 28, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 44 min |
| Sep 28, 6:26 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 34 min |
| Sep 28, 6:41 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 34 min |
| Sep 28, 6:43 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Saline, Yell | 47 min |
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.